RATIONALE: The introduction of immune check-point inhibitors (ICIs) in the treatment of solid neoplasms is associated with the need to know and manage a new type of side effects that are commonly defined immune-mediated adverse events. Dermatologic immune-mediated adverse events are relatively common. Vitiligo-like lesions, defined as hypopigmented skin lesions, have already been associated with the use of ICIs in particular in patients with malignant melanoma, probably due to a common autoimmune mechanism against both melanoma cells and normal melanocytes. The onset of vitiligo-like lesions is very rare in non-melanoma patients and nowadays only few cases are described in the literature. PATIENT CONCERNS: We described the case of a heavily pre-treated woman affected by renal cell carcinoma that has been treated with nivolumab for 2 years obtaining a stabilization of disease after an initial mild progression. After 9 months from the beginning of nivolumab, when the disease has reached its maximum stabilization, the patient developed vitiligo-like lesions of the back win halo nevi. DIAGNOSES: Vitiligo like lesion of the back not pre-existing before nivolumab treatment. The etiology was assumed to be nivolumab related as a result of an autoimmune activation against normal melanocytes. INTERVENTIONS: The patient was followed with dermatological evaluations without changes in nivolumab dose and schedule OUTCOMES:: No variations of the described lesions were recorded after the first description. The patients underwent a durable stabilization of her tumor. LESSONS: This case on the one hand is the first case of vitiligo-like lesions associated with ICIs in patients affected by renal cell carcinoma, and on the other hand it seems to confirm that the onset of immumomediate adverse reactions, but in particular vitiligo lesions, can probably be considered a sign of response to immunological treatments probably as a consequence of activation of the immune response.
Vitiligo-like lesions in a patient treated with nivolumab for renal cell carcinoma / Lolli, Cristian; Medri, Matelda; Ricci, Michela; Schepisi, Giuseppe; Filograna, Alessia; De Giorgi, Ugo; Stanganelli, Ignazio. - In: MEDICINE. - ISSN 0025-7974. - 97:52(2018), p. e13810. [10.1097/MD.0000000000013810]
|Appare nelle tipologie:||1.1 Articolo su rivista|